Tornado, Elmore
- When
- July 6, 1:17 PM CST to 1:18 PM CST
- Where
- Elmore County, 1 mi SSW of Tallassee
- Rating
- F0
- Path length
- 1.3 mi
- Path width
- 75 yd
- Property damage
- $38,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.517, -85.900
National Weather Service meteorologists surveyed the damage west of Tallassee and determined the damage was the result of a tornado. The tornado touched down at approximately 217 PM CDT 2 miles southwest of Tallassee near County Road 8 and East Acres Road.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
National Weather Service meteorologists surveyed the damage west of Tallassee and determined the damage was the result of a tornado. The tornado touched down at approximately 217 PM CDT 2 miles southwest of Tallassee near County Road 8 and East Acres Road. The tornado tracked northward and ended at approximately 218 PM CDT 2.2 miles northwest of Tallassee near County Road 86. Several trees were snapped off or blown down along the path. At least three homes and one barn sustained minor damage. One out-building suffered roof damage. The tornado damage path was 1.1 miles long and 75 yards wide at its widest point. The same storm produced cloud to ground lightning that struck the water works building near Tallassee. Some of the computers were damaged. The tornado was spawned during Tropical Storm Cindy.Begin: 32 31.69/85 55.47 End: 32 32.76/85 55.98
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 6, 8:53 AM CST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED TOR WATCH EXPIRATION TIME NATIONAL WEATHER SERVICE BIRMINGHAM AL 953 AM CDT WED JUL 6 2005 .DISCUSSION...CINDY IS WEAKENING AS IT APPROACHES CENTRAL ALABAMA. HOWEVER...HEAVY RAINFALL IS LIKELY ACROSS PARTS OF THE AREA... AND ISOLATED TORNADOES ARE POSSIBLE TODAY SOUTHEAST OF A DEMOPOLIS TO GADSDEN LINE. AT 930 AM CDT...TROPICAL DEPRESSION CINDY WAS LOCATED ROUGHLY 50 MILES NNW OF MOBILE AND WAS MOVING NORTHEAST AROUND 15 MPH. THE STORM WAS WEAKENING AS SUSTAINED WINDS WITH SUSTAINED WINDS LESS THAN 35 MPH. ACROSS THE FORECAST AREA...INCLUDING MUCH OF CENTRAL ALABAMA AT 930 AM CDT...THE HEAVIEST RAIN WAS OCCURRING SOUTH OF TUSCALOOSA... MAINLY FROM SUMTER TO DALLAS COUNTIES AND POINTS SOUTH...CLOSER TO THE CENTER OF CINDY...WHERE DOPPLER RADAR INDICATES THAT ONE TO THREE INCHES OF RAINFALL HAS ALREADY OCCURRED. ADDITIONAL LIGHTER SHOWERS STRETCHED FROM TUSCALOOSA TO BIRMINGHAM TO ANNISTON. SURFACE TEMPERATURES RANGED FROM THE UPPER 60S SOUTHWEST OF TUSCALOOSA TO THE UPPER 70S SOUTHEAST OF INTERSTATE 85. THE CURRENT WATCHES AND WARNINGS ARE IN EFFECT FOR THE FORECAST AREA: A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR SUMTER TO BIBB AND SHELBY TO RANDOLPH COUNTY AND POINTS SOUTH. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE SAME AREAS INDICATED IN THE FLASH FLOOD WATCH...EXCEPT FOR SHELBY... TALLADEGA...CLAY...AND RANDOLPH COUNTIES. TORNADO WATCH IS IN EFFECT UNTIL 10 AM CDT FOR MARENGO TO MONTGOMERY TO BARBOUR COUNTY AND POINTS SOUTH. THIS WATCH IS NOT EXPECTED TO BE REPLACED AT THIS TIME. FOR THE REST OF TODAY...CINDY IS FORECAST TO WEAKEN AS IT MOVES NORTHEAST...REACHING AREAS BETWEEN DEMOPOLIS AND SELMA AROUND 2 OR 3 PM CDT THIS AFTERNOON...AREAS SOUTHEAST OF BIRMINGHAM NEAR TALLADEGA AROUND 10 PM CDT...THEN EXIT CHEROKEE OR CLEBURNE COUNTIES AFTER MIDNIGHT CDT. AS FOR HEAVY RAINFALL...AREAS DIRECTLY IN THE PATH OF CINDY WILL HAVE THE BEST POTENTIAL FOR HEAVY RAINFALL. GENERALLY TWO TO FOUR INCHES ARE POSSIBLE WEST OF INTERSTATE 65 AND SOUTH OF HIGHWAY 78. UP TO SIX INCHES ARE POSSIBLE ALONG HIGHWAY 80 WEST OF MONTGOMERY. THE HEAVIEST RAIN WILL OCCUR LATE THIS MORNING INTO MID AFTERNOON. THE SYSTEM SHOULD WEAKEN CONSIDERABLY BY LATE AFTERNOON...AND HEAVY RAINFALL THREAT WILL DIMINISH AS WELL. FLASH FLOODING IS POSSIBLE... MAINLY BEFORE 4 PM CDT...AREAS SOUTH OF TUSCALOOSA. AS FOR WIND...WOULD NOT BE SURPRISED IF SOME AREAS SOUTH OF INTERSTATE 20 EXPERIENCE SUSTAINED WINDS OF AROUND 15 MPH AND GUSTS UP TO 30 MPH. HOWEVER...THESE WINDS SHOULD NOT BE SIGNIFICANT ENOUGH TO CAUSE ANY DAMAGE. CURRENT LAKE WIND ADVISORY HANDLES THIS WELL. AS FOR TORNADOES...AREAS SOUTHEAST OF A DEMOPOLIS TO GADSDEN LINE WILL HAVE A CHANCE FOR ISOLATED TORNADOES THIS AFTERNOON. SUFFICIENT LOW LEVELS WIND AND INSTABILITY WILL ALLOW FOR THIS POTENTIAL. AREAS SOUTH OF A DEMOPOLIS TO AUBURN LINE WILL HAVE THE BEST POTENTIAL...ESPECIALLY IF SOME CLEARING OCCURS. WILL KEEP MONITORING FOR THIS POTENTIAL. && .UPDATE...PLAN ON MAKING ADJUSTMENTS TO ALL WEATHER ELEMENTS. BUT...NO MAJOR CHANGES TO THE CURRENT FORECASTS AND PRODUCTS ARE PLANNED. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THURSDAY FROM SUMTER TO BIBB AND SHELBY TO RANDOLPH COUNTY AND POINTS SOUTH. LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FOR SUMTER TO BIBB AND CHILTON TO CHAMBERS COUNTIES AND POINTS SOUTH. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 544 PM CDT TUE JUL 5 2005 ALZ011>015-017>050-062244- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 544 PM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 9PM. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...HOWEVER...A FEW STRONG COULD BECOME STRONG WITH GUSTY WINDS OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). TROPICAL STORM CINDY IS EXPECTED TO MAKE LANDFALL TONIGHT ALONG THE MISSISSIPPI COAST. BANDS OF RAINFALL OUT AHEAD OF CINDY WILL BEGIN MOVING INTO THE AREA EARLY WEDNESDAY MORNING. CINDY WILL IMPACT MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA...ROUGHLY ALONG AND SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...ALEXANDER CITY...AND LAFAYETTE. IN THIS AREA...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES...AND GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. THERE WILL ALSO BE A THREAT OF ISOLATED TORNADOES WITH THUNDERSTORMS EMBEDDED IN RAIN BANDS. A FLOOD WATCH AND LAKE WIND ADVISORY IS IN EFFECT FOR THE SOUTHERN HALF OF THE CWA. AS CINDY MOVES NORTHEASTWARD THURSDAY...WINDS WILL CONTINUE TO DIMINISH...AND RAINFALL AMOUNTS WILL TAPER OFF. THERE IS A THREAT OF MINOR RIVER FLOODING EXTENDING INTO THE END OF THE WEEK... INCLUDING THE LOWER TOMBIGBEE AND ALABAMA RIVER BASINS. LATE IN THE FORECAST PERIOD...TROPICAL STORM DENNIS MAY EFFECT THE WARNING AREA. STAY TUNED TO LATER OUTLOOKS AND FORECASTS FOR THE LATEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED OVER THE SOUTHERN HALF OF THE FORECAST AREA WEDNESDAY.
The national radar mosaic for the moment the first event began.
1 tornado, 1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyThe tornado archive for Alabama, 2005Warnings in Alabama, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466455, 5466456.